Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at May 11, 2021, 4:21 PM EDT for Flagler County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 4:21 PM EDT (20:21 UTC)
- Expired
- May 11, 2021, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 139 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655
WWUS82 KJAX 112021
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
421 PM EDT Tue May 11 2021
FLZ038-137-140-112100-
Inland Flagler FL-Eastern Putnam FL-Eastern Marion FL-
421 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLAGLER...
SOUTHEASTERN MARION AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 500 PM
EDT...
* At 421 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Juniper Springs, moving
northeast at 30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Crescent City, Juniper Springs, Lynne, Andalusia and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2920 8194 2954 8143 2926 8124 2926 8141
2940 8142 2938 8145 2933 8168 2931 8168
2929 8165 2928 8164 2905 8164 2905 8166
2900 8166 2897 8176
TIME...MOT...LOC 2021Z 246DEG 25KT 2914 8172
$$
23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at May 11, 3:30 PM EDT, 51 minutes earlier.
Area forecast discussion, May 11, 3:30 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 330 PM EDT Tue May 11 2021 .NEAR TERM [Through Tonight]... A qausi-stationary frontal boundary is stalled just north of our area, with short wave troughs rolling across what is otherwise mostly zonal flow aloft. Winds are predominantly out of the west with areas east of the St Johns river experiencing a wind shift to out of the east this afternoon. This westerly flow has allowed scattered to numerous showers and thunderstorms to develop across NE FL with the Gulf Coast seabreeze. These west winds are also keeping the East Coast seabreeze pinned near the coast line. Later this evening, we may also see storms moving with or developing along outflow boundaries from storms in S-central GA closer to the frontal boundary. Strong storms are possible this afternoon and evening, with the primary threats being strong winds and small hail. High temperatures for today will be in the upper 80s and lower 90s for inland areas and in the mid to lower 80s along the coastline. Lows tonight will be in the mid-upper 60s, around 70 along the coastline. .SHORT TERM [Wednesday Through Thursday Night]... The front to our north will sink south to near the FL-GA line on Wednesday evening, and south of our area overnight Wednesday night. For most of the day, we'll be ahead of the front, staying warm with temperatures in the 80s and low 90s and with afternoon ML CAPE values peaking around 500-1000 J/kg, and bulk shear peaking out around 35 knots. We'll unstable enough to produce a few strong to severe thunderstorms, the main threats being damaging wind gusts and small hail. A much cooler airmass will move into the region behind Wednesday night's front, but an upper level trough will dig into the southeast, helping develop an inverted coastal trough off to our east. Strong northeasterly flow through Thursday night with this coastal trough setup will keep rounds of scattered showers in the forecast through Thursday night. Temperatures will be significantly cooler, with highs in the low-mid 60s in SE GA and highs in the 70s across NE FL. Overnight lows will range from the low-mid 50s in SE GA to upper 50s-low 60s in NE FL Thursday night. .LONG TERM [Friday Through Tuesday]... The upper level trough will push off the mid-Atlantic coastline Friday, shifting that inverted trough away from our coastline. As a result, northeasterly winds will gradually lower in speed as we move into the weekend. Low level ridging will build in over the eastern CONUS over the weekend, bringing us a nice weekend. The ridge will roll off the east coast early next week, bringing a return of southeasterly flow and likely some seabreeze thunderstorms. Temperatures will progressively warm from the 70s Friday back to the 80s for the weekend, with upper 80s to low 90s returning next week. Likewise lows will warm from the 50s Friday night back into the 60s over the weekend and hover there through most of next week. && .AVIATION... [Through 18Z Wednesday] A cold front to the north of the waters will slowly sink south towards the waters through Wednesday. The front will move into the Georgia waters during the early evening hours on Wednesday...and across the northeast Florida waters Wednesday night. Winds will shift to the northeast and increase along with building seas behind the front. Small Craft Advisory conditions are expected Wednesday night through Friday. && .MARINE... A cold front to the north of the waters will slowly sink south towards the waters through Wednesday night, moving past the Georgia waters Wednesday evening...and across the northeast Florida waters Wednesday night. Winds will shift to the northeast and increase along with building seas behind the front. Small Craft Advisory conditions are expected Wednesday night through Friday. Rip Currents: Low risk today, moderate risk on Wednesday at all area beaches. .PRELIMINARY POINT TEMPS/POPS... AMG 67 80 54 64 53 / 50 70 50 50 20 SSI 70 81 59 69 60 / 40 70 50 50 20 JAX 69 88 62 70 59 / 50 70 40 40 20 SGJ 70 87 67 74 63 / 20 50 40 40 20 GNV 68 90 65 75 59 / 20 40 30 50 10 OCF 68 92 68 80 61 / 10 30 20 40 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, May 11, 2:29 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
229 PM EDT Tue May 11 2021
FLZ031-136-236-237-111915-
Eastern Alachua FL-Western Alachua FL-Western Putnam FL-Bradford FL-
229 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADFORD...
SOUTHEASTERN ALACHUA AND WEST CENTRAL PUTNAM COUNTIES UNTIL 315 PM
EDT...
* At 229 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near University Of Florida, or near
Gainesville, moving east at 20 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Gainesville, Interlachen, Melrose, Hawthorne, University Of
Florida, Rochelle, Melrose Landing, Orange Heights, Gainesville
Airport and Newnans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2949 8243 2966 8248 2978 8205 2972 8205
2972 8203 2974 8200 2975 8195 2953 8185
TIME...MOT...LOC 1829Z 256DEG 18KT 2960 8237
23Special weather statement, May 11, 3:31 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
331 PM EDT Tue May 11 2021
FLZ023-030-031-232-112015-
Baker FL-Western Clay FL-Union FL-Bradford FL-
331 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRADFORD...SOUTHEASTERN
BAKER...CENTRAL UNION AND NORTHWESTERN CLAY COUNTIES UNTIL 415 PM
EDT...
* At 331 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Lake Butler, moving east at 20
mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Starke, Lake Butler, Raiford, Kingsley, Beasley, New River, Camp
Blanding, Lawtey, Ellerbee and Johnstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2997 8191 2993 8238 3011 8242 3021 8205
3019 8205 3019 8196
TIME...MOT...LOC 1931Z 258DEG 19KT 3004 8232
23Special weather statement, May 11, 3:35 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
335 PM EDT Tue May 11 2021
FLZ136-140-240-340-112015-
Eastern Alachua FL-Central Marion FL-Western Marion FL-
Eastern Marion FL-
335 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA AND MARION
COUNTIES UNTIL 415 PM EDT...
* At 334 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Anthony to near Emeralda. Movement was northeast at 15 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Ocala, Fort McCoy, Salt Springs, Juniper Springs, Citra, Lynne,
Lake Delancy, Weirsdale, Sparr and Anthony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2908 8219 2914 8219 2927 8238 2939 8224
2948 8229 2948 8221 2943 8221 2942 8219
2951 8208 2947 8205 2950 8200 2952 8185
2949 8184 2949 8178 2937 8174 2937 8167
2932 8168 2928 8164 2896 8166 2896 8212
TIME...MOT...LOC 1934Z 242DEG 12KT 2926 8220 2895 8175
23Local storm report, May 11, 3:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
357 PM EDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG 3 S EAST PALATKA 29.61N 81.59W
05/11/2021 Putnam FL LAW ENFORCEMENT
THE PUTNAM COUNTY SHERIFFS OFFICE REPORTED A TREE DOWNED
NEAR 121 WEERTZ RD JUST OFF OF US 17 IN SAN MATEO. TIME
ESTIMATE BASED ON RADAR.
&&
RBRICKERSpecial weather statement, May 11, 4:03 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
403 PM EDT Tue May 11 2021
GAZ162-112045-
Echols GA-
403 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR ECHOLS COUNTY UNTIL 445 PM EDT...
* At 403 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Statenville, moving east at 10
mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Statenville and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3080 8313 3078 8282 3075 8281 3074 8278
3073 8273 3073 8269 3072 8267 3071 8261
3070 8258 3060 8259 3063 8314
TIME...MOT...LOC 2003Z 275DEG 8KT 3067 8303
23Special weather statement, May 11, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
421 PM EDT Tue May 11 2021
FLZ038-137-140-112100-
Inland Flagler FL-Eastern Putnam FL-Eastern Marion FL-
421 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLAGLER...
SOUTHEASTERN MARION AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 500 PM
EDT...
* At 421 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Juniper Springs, moving
northeast at 30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Crescent City, Juniper Springs, Lynne, Andalusia and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2920 8194 2954 8143 2926 8124 2926 8141
2940 8142 2938 8145 2933 8168 2931 8168
2929 8165 2928 8164 2905 8164 2905 8166
2900 8166 2897 8176
TIME...MOT...LOC 2021Z 246DEG 25KT 2914 8172
23The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:36 PM EDT | Special Weather Statement | JAX | Columbia | 54 min |
| May 11, 1:40 PM EDT | Special Weather Statement | JAX | Alachua, Gilchrist | 50 min |
| May 11, 2:29 PM EDT | Special Weather Statement | JAX | Alachua | 46 min |
| May 11, 3:31 PM EDT | Special Weather Statement | JAX | Bradford, Union | 44 min |
| May 11, 3:35 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| May 11, 4:28 PM EDT | Special Weather Statement | JAX | Bradford, Union | 47 min |
| May 11, 4:40 PM EDT | Special Weather Statement | JAX | Duval | 50 min |
| May 11, 4:49 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 41 min |
| May 11, 4:56 PM EDT | Special Marine Warning | JAX | 94 min | |
| May 11, 5:00 PM EDT | Special Weather Statement | JAX | Flagler | 45 min |
| May 11, 5:10 PM EDT | Special Marine Warning | JAX | 65 min | |
| May 11, 5:22 PM EDT | Special Marine Warning | JAX | 53 min | |
| May 11, 5:30 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 23 min |
| May 11, 5:52 PM EDT | Special Weather Statement | JAX | Alachua | 38 min |
| May 11, 7:16 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| May 11, 4:03 PM EDT | Special Weather Statement | JAX | Echols | 42 min |
| May 11, 5:16 PM EDT | Special Weather Statement | JAX | Camden | 44 min |
| May 11, 6:27 PM EDT | Special Weather Statement | JAX | Charlton | 33 min |
| May 11, 6:38 PM EDT | Special Weather Statement | JAX | Brantley | 52 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.